MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 5 STD; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 5 STD; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.135
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2017.Lot 103232: 60 items manufactured and released on (b)(6) 2010.Expiration date: (b)(6) 2015.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of pain.The surgeon determined the stem was loose.The cause of the loosening is unknown.The surgeon removed the stem, head and liner.The surgery was completed successfully.
 
Additional Manufacturer Narrative
On 02 october 2017 the r&d project manager performed a visual inspection of the retrieved items and commented as follows: the stem showed a coating almost totally absorbed, except some areas in the distal part.Big grooves in the lower taper and signs on the neck are visible for the extraction of the stem.The dm liner showed a yellowed external surface and some small sign.The metal head did not move well, probably due to the deformed liner after washing/sterilization or for third body between the two surfaces.From the received components it is not possible to determine the root cause of the event.

Brand Name
AMISTEM H, HA COATED STEM SIZE 5 STD
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6860920
Report Number3005180920-2017-00514
Device Sequence Number116041
Product Code LZO
UDI-Device Identifier07630030804564
UDI-Public07630030804564
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Catalogue Number01.18.135
Device Lot Number103232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;